Aa
A
A
A
Close
Dermatology Community
53.7k Members
Avatar universal

Oracea made me sick. Now what?

I was dx'd (very surprised about this) with Rosacea and given Oracea 40 mg to take once a day. By day 8, my intestines were saying 'no way'.  My derm's P/A said to stop the med.

What are my options.  I've made a follow up with my derm, who is only in the area a few times a week, and would like to be prepared to help make decisions.

My concern is my nose.  I had pointed out to him, during my full body check,  some pinkie tip sized indentations on my nose.  I already have a round nose and I'm 62, female and light skinned.  I have had a few white pimples appear on my nose and disappear almost overnight any time I'm in the sun for even 10 minutes since finishing chemo (Colon cancer) almost 4 years ago.  My nose will get hot a few times a year and turn blood red for about 20 minutes.  No other symptoms.

He dx'd me with Rosacea and said 'skin thickening' on the nose, not indentations.  I came home and looked for how to care for Rosacea and found the skin thickening and HUGE nose photos.  ACK!

What should I ask?  What meds work best?  Anything out there to stop the nose from growing since I can't take Oracea?  

Thank you in advance.
Diane
3 Responses
Avatar universal
Doctor gave me a new med (lotion) to try and said I DO have a very mild form of the rhinophyma but that if any true lumps began to appear, he'll send me to a plastic surgeon right away.

Thankfully, he gave me samples and a reduced price card for the med.
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
Rosacea is a cutaneous disorder primarily of the central part of the face , such as forehead; cheeks ;nose; and chin. Avoid the sun and hot weather, spicy foods, alcohol, and hot beverages. Also try to reduce stress as it may precipitate attacks.

Treatment options for rosacea vary from antibiotic creams, antihistaminics, sun screens to laser treatment. You should wear long sleeved cotton clothes and apply sun screen with a minimum spf of 30 atleast half an hour before going out in the sun.

Since you are using antibiotics which have proven ineffective, using alpha-hydroxy acid peels may help relieve redness caused by irritation, and reduce papules and pustules associated with rosacea. You can get them done. Also, treatment of flushing and blushing has been attempted by means of the centrally acting α-2 agonist clonidine, but it is better if you avoid the triggers which may cause such blushing. Otherwise you can go in for vascular laser (single wavelength) or intense pulsed light (broad spectrum).
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Avatar universal
Thank you doctor.  I only have this on my nose (at age 62!).  I've used Metrogel for 2 nights now and will see my dermatologist again in 6 weeks.  

I don't drink or 'sun tan' but do live in the south so it gets quite hot in the summer.  I'll be sure to take your advice.

I'm most concerned because of the places on my nose.  
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions